J Rheum Dis.  2014 Dec;21(6):326-330. 10.4078/jrd.2014.21.6.326.

Leflunomide-induced Toxic Epidermal Necrolysis in a Patient with Rheumatoid Arthritis

Affiliations
  • 1Division of Rheumatology, Department of Internal Medicine, College of Medicine, Korea University, Seoul, Korea. csjmd@hotmail.com

Abstract

Leflunomide was licensed for the treatment of rheumatoid arthritis in 1998 and has been available in Korea since 2003. Allergic cutaneous reactions (rash, purpura) are common (<10%) side effects of leflunomide, but severe cases such as Stevens-Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN) are rarely reported. There has not been a report of SJS or TEN induced by leflunomide in Korea. Here we report a case of leflunomide-induced TEN in a patient with rheumatoid arthritis. Leflunomide was discontinued, and the TEN was treated with methylprednisolone, cholestyramine and immunoglobulin. The skin lesion eventually resolved over four weeks with residual post-inflammatory hyperpigmentation.

Keyword

Leflunomide; Toxic epidermal necrolysis; Rheumatoid arthritis

MeSH Terms

Arthritis, Rheumatoid*
Cholestyramine Resin
Humans
Hyperpigmentation
Immunoglobulins
Korea
Methylprednisolone
Skin
Stevens-Johnson Syndrome*
Cholestyramine Resin
Immunoglobulins
Methylprednisolone
Full Text Links
  • JRD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr